Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Amarillo, TX

June 3, 2022Beaver County, Oklahoma

NWS Amarillo, TX issued this special weather statement at Jun 3, 2022, 10:10 PM CDT for Beaver County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2022, 10:10 PM CDT (03:10 UTC)
Expired
Jun 3, 2022, 11:15 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Hail
0.88 in
Wind
55

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 132 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 325 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
325 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

130 
WWUS84 KAMA 040310
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
1010 PM CDT Fri Jun 3 2022
 
OKZ002-003-TXZ004-005-040415-
Texas OK-Beaver OK-Ochiltree TX-Lipscomb TX-
1010 PM CDT Fri Jun 3 2022

...Strong thunderstorms will impact portions of western Beaver,
northeastern Texas, northwestern Lipscomb and northeastern Ochiltree
Counties through 1115 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Adams to Bryans Corner to 7
miles north of Perryton. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Perryton, Beaver, Booker, Tyrone, Forgan, Darrouzett, Elmwood, Boyd,
Floris, Bryans Corner, Baker, Mocane, Turpin and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3700 10058 3669 10042 3641 10027 3629 10077
      3659 10092 3699 10113
TIME...MOT...LOC 0310Z 258DEG 20KT 3675 10095 3661 10084 3649 10077 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

Guerrero

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 5:54 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 3, 5:54 PM CDT, 4 hours 16 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
554 PM CDT Fri Jun 3 2022

.AVIATION...00Z TAFs...

VFR conditions will end with thunderstorms moving in from eastern
New Mexico early on in the TAF period (00Z-06Z). Some of these
thunderstorms may bring large hail and damaging winds to portions
of the central to western Panhandles. Some IFR CIGs may be
possible after passing storms. However, confidence is not very
high for any one terminal to see IFR CIGs and VIS. Lingering
showers and low CIGs may be possible through 12Z. Winds will be
mainly have some sort of southerly component and be around 15kts
outside of any shower/thunder influence.

Hoffeditz

&&

.PREV DISCUSSION... /Issued 318 PM CDT Fri Jun 3 2022/

SHORT TERM...Today and Tonight.

Severe thunderstorms expected tonight starting after 6 PM.

Storm mode: Supercells
Timing: 6 PM - 1 AM
Storm motion: Easterly at 20 mph
Max hail: Tennis ball - 2.5 inches
Max wind gust: 75 mph
Tornado potential: low (on a 0-5 scale - 2), 6 PM - 10 PM, on
caprock areas having more potential

Satellite this afternoon shows a small area of clear skies in the
south-central TX Panhandle. Other areas of the Panhandles show
abundant cumulus. The clearing this morning due to subsidence on
the back side of a shortwave that is continuing to push an MCS
along to our southeast. The next mid-level shortwave is set to
enter the Panhandles around 6-7 PM. With dew points in the 50s and
low 60s, there will be plenty of moisture to work with today. The
coming shortwave will provide plenty of lift for storms to form in
New Mexico as a line of storms that pushes east into our area.
With 30-40 kts of bulk shear, expect storm mode to be supercells.
Storm motion should be around 20 mph to the east-southeast. MLCAPE
is around 1500-2500 J/kg, meaning we could see 1.5 to 2.5 inch
hail with storms. DCAPE is around 1000-1400 J/kg, meaning we could
see wind gusts topping out around 75 mph. 0-1 km SRH ranges over
the evening hours to be 50 to 150 m2/s2. Soundings show good
turning of winds in the low levels. Thus seeing a low potential (2
on a scale of 0 to 5) for tornadoes. The best potential for seeing
a tornado, if one happens, is on the Caprock, between 6 PM and 10
PM. PWAT values are around 1 inch, which is about the average for
this time of year. With storm motion of 20 mph, this would mean a
decent chance for QPF, but if any storms linger particularly over
city areas, we could see flooding issues. The eastern Panhandles,
off the Caprock, may see more CIN build and cut off the severe
potential while showers and thunderstorms continue moving east.
The line of storms should exit the eastern Panhandles around
midnight to 1 AM.

Beat

LONG TERM...Saturday through Friday.
Dry weather and warmer temperatures are forecast to return to the
area Saturday through Monday afternoon as a flat ridge of high
pressure prevails. There is an outside chance of isolated showers
and thunderstorms across far eastern sections late Saturday
afternoon or evening given sufficient heating and atmospheric
instability. However, a strengthening mid level capping inversion
may preclude development altogether. NBM pops have fallen to below
non-mentionable values now across eastern zones Saturday afternoon
and evening, and have utilized them given low confidence as to
whether or not the cap will be breached. The 10 pop rule may need
to be considered by later shifts if warranted for late Saturday
afternoon and evening over eastern zones. If the cap is broken,
then any storms that develop will have the potential to become
severe before moving into western OK, with large hail and damaging
winds the primary hazards. A weak cold front is slated to move
through the area late Sunday afternoon and night. Pops return to
the OK Panhandle Monday night, and then most of the forecast area
Tuesday night through Thursday night as the upper level flow
pattern becomes west northwesterly to northwesterly, which is
more favorable for minor perturbations to traverse the region and
assist in the development of showers and thunderstorms tracking
into the area from the higher terrain of eastern NM and eastern CO
during the above mentioned time periods. One or more of the late
afternoons and evenings from Monday night through Thursday night
may have some severe weather potential, and this will be fine
tuned as time gets closer. Medium range models are in general
agreement and were accepted, as were NBM pops and temperatures.

02

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

36/24
Hazardous weather outlook, Jun 3, 2:50 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
250 PM CDT Fri Jun 3 2022

OKZ001>003-TXZ001>020-317-041000-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
250 PM CDT Fri Jun 3 2022

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Thunderstorms are possible through tonight across the Oklahoma
and Texas Panhandles. Some storms may become severe, with large
hail and damaging winds the primary hazards. The tornado potential
is low. In addition, the stronger storms will be capable of
producing heavy rainfall, which could result in localized flooding
or flash flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible across the area Monday night
through Thursday night. The probability of widespread hazardous
weather remains low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

02

In the hours before

Special weather statement, Jun 3, 8:11 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Amarillo TX
811 PM CDT Fri Jun 3 2022

OKZ001-002-040145-
Cimarron OK-Texas OK-
811 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northwestern Texas
and eastern Cimarron Counties through 845 PM CDT...

At 811 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Campo, or 23 miles west of Elkhart, moving southeast at
35 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Keyes, Eva and Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma.

&&

LAT...LON 3699 10176 3686 10159 3657 10240 3700 10266
TIME...MOT...LOC 0111Z 311DEG 30KT 3706 10232

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Ferguson
Special weather statement, Jun 3, 8:19 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Amarillo TX
819 PM CDT Fri Jun 3 2022

OKZ001-002-TXZ001-002-040145-
Cimarron OK-Texas OK-Sherman TX-Dallam TX-
819 PM CDT Fri Jun 3 2022

...Strong thunderstorms will impact portions of southwestern Texas,
southeastern Cimarron, Sherman and eastern Dallam Counties through
845 PM CDT...

At 819 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles west of Griggs to 7 miles southeast of
Conlen. Movement was northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Stratford, Eva, Griggs, Conlen and Texhoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Oklahoma...and the Panhandle of Texas.

&&

LAT...LON 3694 10191 3621 10163 3605 10214 3605 10217
      3609 10231 3665 10244
TIME...MOT...LOC 0119Z 238DEG 23KT 3662 10231 3617 10212

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Ferguson
Local storm report, Jun 3, 8:24 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
824 PM CDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND GST     4 WNW STRATFORD         36.36N 102.13W
06/03/2022  M59 MPH          SHERMAN            TX   MESONET

&&

TLH
Local storm report, Jun 3, 8:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     TSTM WND GST     4 SSW DALHART           36.02N 102.55W
06/03/2022  M60 MPH          HARTLEY            TX   ASOS

            ASOS STATION KDHT DALHART (ASOS).

&&

TLH
Special weather statement, Jun 3, 9:50 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
950 PM CDT Fri Jun 3 2022

OKZ002-003-TXZ003-004-040315-
Texas OK-Beaver OK-Ochiltree TX-Hansford TX-
950 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of southwestern Beaver,
southeastern Texas, northeastern Hansford and northern Ochiltree
Counties through 1015 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Farnsworth, or 10 miles west of Perryton, moving
east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perryton, Waka, Bryans Corner, Balko, Farnsworth and Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3681 10074 3632 10054 3629 10055 3628 10108
      3650 10128
TIME...MOT...LOC 0250Z 261DEG 28KT 3638 10101

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Ferguson
Special weather statement, Jun 3, 10:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
1010 PM CDT Fri Jun 3 2022

OKZ002-003-TXZ004-005-040415-
Texas OK-Beaver OK-Ochiltree TX-Lipscomb TX-
1010 PM CDT Fri Jun 3 2022

...Strong thunderstorms will impact portions of western Beaver,
northeastern Texas, northwestern Lipscomb and northeastern Ochiltree
Counties through 1115 PM CDT...

At 1010 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Adams to Bryans Corner to 7
miles north of Perryton. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Perryton, Beaver, Booker, Tyrone, Forgan, Darrouzett, Elmwood, Boyd,
Floris, Bryans Corner, Baker, Mocane, Turpin and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 10058 3669 10042 3641 10027 3629 10077
      3659 10092 3699 10113
TIME...MOT...LOC 0310Z 258DEG 20KT 3675 10095 3661 10084 3649 10077

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Guerrero

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:47 PM CDTSpecial Weather StatementAMADallam, Sherman28 min
Jun 3, 7:54 PM CDTSpecial Weather StatementAMAHartley36 min
Jun 3, 8:19 PM CDTSpecial Weather StatementAMASherman26 min
Jun 3, 9:50 PM CDTSpecial Weather StatementAMAOchiltree25 min
Jun 3, 8:11 PM CDTSpecial Weather StatementAMACimarron34 min
Jun 3, 8:26 PM CDTSevere Thunderstorm WarningAMACimarron, Texas71 min
Jun 4, 3:06 PM CDTSpecial Weather StatementAMACimarron39 min

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.